Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 41, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 11, 2019, 4:20 PM EDT. It took effect at Apr 12, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2019, 4:20 PM EDT (20:20 UTC)
- In effect from
- Apr 12, 2019, 8:00 AM EDT
- Expired
- Apr 12, 2019, 7:31 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
875 WHUS71 KBUF 112020 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 420 PM EDT Thu Apr 11 2019 LEZ020-LOZ030-120430- /O.NEW.KBUF.SC.Y.0041.190412T1200Z-190413T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 420 PM EDT Thu Apr 11 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 8 AM to 8 PM EDT Friday. * WINDS...South 15 to 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-120430- /O.EXB.KBUF.SC.Y.0040.190412T0300Z-190413T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 420 PM EDT Thu Apr 11 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT FRIDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 11 PM this evening to 8 PM EDT Friday. * WINDS...South 20 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-120430- /O.CON.KBUF.SC.Y.0040.190411T2200Z-190412T1100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 420 PM EDT Thu Apr 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY... * WINDS...East 20 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Reynolds
5 follow-up statements
351 WHUS71 KBUF 112346 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 746 PM EDT Thu Apr 11 2019 LOZ043-120800- /O.EXB.KBUF.SC.Y.0040.190411T2346Z-190413T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 746 PM EDT Thu Apr 11 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 8 PM EDT Friday. * WINDS...Southeast 20 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-120800- /O.EXB.KBUF.SC.Y.0040.190412T1400Z-190413T0000Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 746 PM EDT Thu Apr 11 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 10 AM to 8 PM EDT Friday. * WINDS...South 20 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-120800- /O.EXT.KBUF.SC.Y.0040.000000T0000Z-190413T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 746 PM EDT Thu Apr 11 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY... * WINDS...Southeast 20 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-120800- /O.CON.KBUF.SC.Y.0040.190412T0300Z-190413T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 746 PM EDT Thu Apr 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT FRIDAY... * WINDS...South 20 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ020-LOZ030-120800- /O.CON.KBUF.SC.Y.0041.190412T1200Z-190413T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 746 PM EDT Thu Apr 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... * WINDS...South 15 to 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Reynolds
277 WHUS71 KBUF 120826 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 426 AM EDT Fri Apr 12 2019 LEZ040-041-121630- /O.CON.KBUF.SC.Y.0040.000000T0000Z-190413T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 426 AM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 20 to 25 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ020-LOZ030-121630- /O.CON.KBUF.SC.Y.0041.190412T1200Z-190413T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 426 AM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS...South 20 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-043-121630- /O.CON.KBUF.SC.Y.0040.000000T0000Z-190413T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 426 AM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Southeast 20 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-121630- /O.CON.KBUF.SC.Y.0040.190412T1400Z-190413T0000Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 426 AM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS...South 20 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
652 WHUS71 KBUF 121247 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 847 AM EDT Fri Apr 12 2019 LEZ040-041-122100- /O.CON.KBUF.SC.Y.0040.000000T0000Z-190413T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 847 AM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 20 to 25 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ020-LOZ030-122100- /O.CON.KBUF.SC.Y.0041.000000T0000Z-190413T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 847 AM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 20 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-043-122100- /O.CON.KBUF.SC.Y.0040.000000T0000Z-190413T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 847 AM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Southeast 20 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-122100- /O.CON.KBUF.SC.Y.0040.190412T1400Z-190413T0000Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 847 AM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 20 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
549 WHUS71 KBUF 122040 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 440 PM EDT Fri Apr 12 2019 LEZ040-041-130000- /O.CON.KBUF.SC.Y.0040.000000T0000Z-190413T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 440 PM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 15 to 20 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ020-LOZ030-130000- /O.CON.KBUF.SC.Y.0041.000000T0000Z-190413T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 440 PM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 15 to 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-043-130000- /O.CON.KBUF.SC.Y.0040.000000T0000Z-190413T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 440 PM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 15 to 20 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-130000- /O.CON.KBUF.SC.Y.0040.000000T0000Z-190413T0000Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 440 PM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 15 to 20 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Reynolds
313 WHUS71 KBUF 122331 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 731 PM EDT Fri Apr 12 2019 LEZ020-LOZ030-130045- /O.CAN.KBUF.SC.Y.0041.000000T0000Z-190413T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 731 PM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves have fallen below Small Craft Advisory conditions. $$ LEZ040-041-LOZ042-043-130045- /O.CAN.KBUF.SC.Y.0040.000000T0000Z-190413T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 731 PM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves have fallen below Small Craft Advisory conditions. $$ LOZ044-045-130700- /O.EXT.KBUF.SC.Y.0040.000000T0000Z-190413T0700Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 731 PM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT SATURDAY... * WINDS...South 15 to 20 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Reynolds
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 2:37 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 11, 2:37 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
237 PM EDT Thu Apr 11 2019
.SYNOPSIS...
A few sprinkles or flurries will move north and east of the region
this evening as a warm front crosses Western New York. This will
usher in a warm but breezy day for Friday, followed by a cold front
late in the afternoon. Expect a round of showers and some
thunderstorms with the cold front, followed by dry, breezy, and
cooler weather for Saturday. A soaking rain is expected by late
Sunday into Monday.
&&
.NEAR TERM /THROUGH FRIDAY/...
Flurries or sprinkles continue to slowly move east this afternoon
along the leading edge of a warm front. Temperatures have struggled
due to the a cooling effect of the sublimation and/or evaporation,
but warm air is on our doorstep with 50s in NE Ohio and NW PA.
The large and now stacked weather system over the plains is
unmistakable via satellite imagery. A huge warm sector can be
found over much of the southeast US with a notable cold front moving
slowly east through the plains. Overhead, the warm sector will move
into WNY overnight with dry and stable conditions from the warmer
air moving into the region. With temperatures already about as low
as they can get given the current conditions, expect generally
rising temperatures overnight as the warm air moves in, while mid
and/or high clouds continue to spread across the region.
The main concern overnight will be the potential for downslope winds
in normally prone areas - the lower elevation regions below the
Chautauqua Ridge to the Southtowns overnight. Some gusts may be
found just downwind (NW slopes) some of the higher elevation areas
as well with low level jet approaching 50kts toward morning, veering
from SSE to SSW with time. With this in mind, will continue to keep
surface wind gusts below 45 mph and hence below advisory criteria.
The main impact over the next 24-36 hours however will be the
approaching cold front. With the warm sector firmly in place by
Friday, temperatures should surge into the 60s and grace the 70F
mark in downslope regions despite cloudy or mostly cloudy skies. The
cold front should be in the process of moving into the region and
approaching the Genesee Valley by about 6PM. The front will won't
feature abundant instability, but forcing and low level wind shear
(magnitude) is strong. With the warm airmass in place, we should be
able to see convective development along the front, with many areas
seeing their first round of thunderstorms of the season.
Given the warmup, there is a remote possibility of fog on the east
end of the lakes. Will keep this out of the forecast for now, as
even the high resolution models don't show a strong signal, but it
may be a brief or pesky issue both overnight and around/after the
cold front, at least on/east of Lake Erie. Some guidance does show
lowering visibilities behind the frontal passage late Friday.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
On Friday evening, a cold front extending southward from low
pressure in northern Ontario province will move from west to east
across Western and Central New York. This front and associated low
level jet will provide the focus for a narrow but fairly solid line
of showers with some embedded thunderstorms. Model guidance is in
good agreement timing this, with showers exiting east of the area
around midnight. The diffuse frontal boundary will usher in modestly
cooler air into the region, with some fog possible northeast of the
lakes late Friday night.
A southwest flow will continue Saturday with breezy conditions,
especially northeast but a bit inland of the lakes where the flow
will be enhanced by the lake breeze away from the stable dome of
cooler air near the lakes. The cold air advection will be gradual,
and with plenty of sunshine, temperatures will be above normal on
Saturday. Highs will be in the 50s northeast of the lakes, with 60s
further inland. High pressure will build across the central Great
Lakes Saturday night, which will maintain dry weather and cause
winds to drop off quickly overnight.
Conditions will deteriorate during the latter half of the weekend,
with model guidance continuing to suggest there will be a soaking
rainfall across the region. A closed mid-level low near Missouri
will gradually open up and track northeastward on Sunday. Meanwhile
a mid-level thermal gradient will tighten across our region, with a
SSW flow aloft advecting deeper moisture into the region. Timing
when a mid/upper level low will open up can be difficult for model
guidance to capture, and there are some model differences in timing
even if there is general agreement on the pattern. Using a model
consensus, the chances for rain will increase from southwest to
northeast during the day Sunday, with widespread rain across the
region by Sunday night. Temperatures still appear warm enough for
precipitation to be all rain.
This system may pose some hydrological issues. Model guidance
suggests an inch of rain will be commonplace, with some areas likely
to get around 2 inches. While all areas can handle an inch of rain,
amounts approaching 2 inches are a concern for the Black River
Basin. This is because the Black River and tributaries are still
running high from recent rain and snow melt, and there still is some
snow pack in place across higher terrain in that basin. MMEFS
ensembles support this, showing a chance that forecast points will
reach flood stage. This risk will also be discussed in the HWO.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Rain will transition to showers Monday as the upper level low
crosses the region. Daytime instability will likely enhance the
coverage area of showers during the afternoon, with precipitation
tapering off to a rain, and higher elevation snow shower event
Monday night and early Tuesday as temperatures at 850 hPa fall back
below 0C. Through the day Tuesday a weak bubble of high pressure
will cross the region, with subsidence and drier air diminishing
cloud cover.
The dry spell will be short lived as another warm front will lift
back across the Great Lakes region Tuesday night, possibly brushing
by our western zones with a few showers. The better chance for rain
showers will come Wednesday as a surface low tracks across the
Central Great Lakes.
Any mild temperatures in the 50s Monday morning across the Finger
Lakes region will be replaced with cooler air as the upper level low
crosses. Temperatures through the afternoon will range through the
40s. Behind the upper level low Tuesday and Wednesday temperatures
will likely rebound back to around normal.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Aside from some sprinkles or flurries this afternoon along the
leading edge of warm air aloft, VFR conditions are expected through
18Z Friday as a warm front moves across the region with stable and
dry weather. Some wind shear is possible overnight with a low level
50kt jet veering from SSE to SSW toward morning. A cold front will
move into the region after 18Z.
Outlook...
Friday night...MVFR showers likely with a chance of thunderstorms.
Saturday...VFR. Local IFR near/east of the lakes with fog.
Sunday...VFR to MVFR or IFR with increasing clouds/rain.
Monday...MVFR with showers.
Tuesday...VFR.
&&
.MARINE...
Northeast winds will freshen into this evening. This will lead to
small craft conditions by this afternoon for the Lake Ontario
nearshore waters west of Thirty Mile point. Choppy conditions will
also develop south of Dunkirk toward Erie Pennsylvania along Lake
Erie.
A cold front will move across the region late Friday. A period of
stronger southwest winds behind the front may bring a round of small
craft conditions into Saturday, before winds relax Saturday night
and Sunday.
A strong area of low pressure will develop into the Ohio River
Valley Region on Sunday. This will likely bring a round of marine
headlines Sunday night into early next week. A brisk
northeasterly flow will develop by Sunday night across the lower
Great Lakes before turning westerly by Monday and continuing to
remain brisk.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 6 PM this evening to 7 AM EDT Friday
for LOZ042.
&&
SYNOPSIS...Zaff
NEAR TERM...Zaff
SHORT TERM...Apffel
LONG TERM...HSK/Thomas
AVIATION...Zaff
MARINE...TMA/ZaffHazardous weather outlook, Apr 11, 2:33 PM EDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 233 PM EDT Thu Apr 11 2019 NYZ001>005-010>014-020-021-121845- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Cattaraugus-Allegany- 233 PM EDT Thu Apr 11 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-121845- Chautauqua-Southern Erie- 233 PM EDT Thu Apr 11 2019 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Southeasterly downslope winds will increase tonight and continue into Friday morning. Wind gusts may reach 45 to 50 mph along the Lake Erie shore and other northward facing slopes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-121845- Oswego-Jefferson-Lewis- 233 PM EDT Thu Apr 11 2019 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A soaking rainfall of 1 to 2 inches combined with snow melt may cause flooding along the Black River and its tributaries in the Sunday night through Wednesday timeframe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-121845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 233 PM EDT Thu Apr 11 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:26 AM EDT | Small Craft Advisory | BUF | 45 hr |
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.